Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #76027
    fearywings
    Member

    I just started the same regimen. I was on Gemzar/Cisplat for 5 rounds and did very well. But my Onc said that it doesn’t work forever and he switched me to the 5-fu pump. I had my second round on Tuesday (removed on Thursday) and am really starting to see the side effects. I did so well on Gem/Cis…no hair loss…no vomiting…little fatigue…but this is different. Just in time for winter here in NJ, I get the aversion to cold side effect. The wind on my face makes my lips twitch and lock up. Same thing with my fingers. They just don’t want to move the way I need them too and its a little scary. I can’t swallow anything cold for a few days after too. Feels like glass. I’m also getting tunnel vision. My ophthalmologist isn’t concerned. She says its just a loss of blood flow and that if it continues to clear itself up within a few seconds, than everything is fine.

    I hope this works for both you and me. I was so satisfied with Gem/Cis that it broke my heart to switch. The stupid fanny pack forced me to tell my college students that I had cancer. Granted, the class discussions were worth the effort, but I wish I could have hidden it a bit longer. The biggest issue for me is when I go to teach and my mouth doesn’t work and I need to drink something hot, ASAP. Keep your scarf and gloves near and good luck.

    #76026
    marions
    Moderator

    Thanks, Mark. We can always count on you. Stay stable, my dear friend, and may you continue to beat this cancer your own way.

    Hugs,
    Marion

    #76025
    mparsons
    Participant

    Hi Patti:

    I’m sorry to hear about the bad side-effects of Xeloda for you. I did well on it for several months last year, but I know it has been hard for others. I am currently on Folfox. The Folfox protocol includes oxaliplatin and folinic acid infused, and then 5-fu on a pump for 46 hours. I have advanced-stage metastatic disease, and have done seven rounds of Folfox since mid-June. Happily, where I’ve had no response to other chemo agents like Gemzar, we have seen shrinkage and stabilization with Folfox.

    That said, I have had side effects, including bilateral neuropathy (fingers) from the Oxaliplatin, and lately more fatigue and nausea from the cumulative effects of the chemo. I am currently skipping a round to recuperate (and get my platelets out of the basement).

    That has been my experience, and from others I’ve talked to it’s not atypical. The good news is that for some of us this cocktail seems to be effective where other agents have not, which has made some of the negative effects seem more tolerable. Of course, everyone is different, so we will hope you have very limited side effects.

    Wishing you the best, Mark

    #76024
    gavin
    Moderator

    Hi Patti,

    Sorry to hear about the bad side effects with the Xeloda. Fingers are crossed for you that your new treatment of Folfox and the Oxaliplatin works well with less side effects too. Please let us know how you get on with that one. Here’s a link with some info on Folfox and Oxaliplatin for you, hope it is of use to you –

    http://www.macmillan.org.uk/Cancerinformation/Cancertreatment/Treatmenttypes/Chemotherapy/Combinationregimen/Oxaliplatin5FU.aspx

    Hugs,

    Gavin

    #76023
    lainy
    Participant

    Hi Pattimelt, I am sorry you are having some bad reactions and I am hoping that the new cocktail of FOL/OXI does the job with NO side effects. You can go to the Search box at the top and type in Folfox and a ton of posts will appear on it. Best of luck your cheering section is on it’s toes. Sending you a bunch of hugs Fed Ex!

    #76022
    marions
    Moderator
    #8961
    pattimelt
    Participant

    I have had many bad side effects with taking xeloda. My oncologist has suggested we switch to Folfox. It would be administered by portacath or pic line every 2 weeks for 46 hours. I will also continue the oxaliplatin. Has anyone had or having Folfox?

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.